Washington, 2011Funnel Cloud in Washington, May 29, 2011
May 29, 2011 · NWS OTX · 1 event in 1 county or zone
A cool upper-level trough engulfing much of the western CONUS coupled with sufficient surface heating the afternoon of May 29th supplied enough instability to generate isolated thunderstorms across the Washington Palouse. One of the stronger cells that tracked between Pullman and Colton produced a large rope-like funnel cloud which several trained spotters observed.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A cool upper-level trough engulfing much of the western CONUS coupled with sufficient surface heating the afternoon of May 29th supplied enough instability to generate isolated thunderstorms across the Washington Palouse. One of the stronger cells that tracked between Pullman and Colton produced a large rope-like funnel cloud which several trained spotters observed.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Spokane, WA wrote its last area forecast discussion before the first event at May 29, 3:26 PM PST, 0 minutes earlier.
Area forecast discussion, May 29, 3:26 PM PST, 0 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPOKANE WA
426 PM PDT SUN MAY 29 2011
.SYNOPSIS...
A SERIES OF WEAK TO MODERATE PACIFIC STORM SYSTEMS WILL MIGRATE
THROUGH THE REGION THROUGH THE WEEK...BRINGING COOLER THAN NORMAL
TEMPERATURES AND A RISK OF SHOWERS AND THUNDERSTORMS EACH DAY
THROUGH FRIDAY. STRONGER SYSTEMS WILL BRING A BETTER CHANCE OF
SHOWERS ON TUESDAY AND WEDNESDAY. A DRYING AND WARMING TREND IS
POSSIBLE NEXT WEEKEND.
&&
.DISCUSSION...
TONIGHT AND MEMORIAL DAY...SATELLITE INDICATES AN UPPER LEVEL
CLOSED LOW CIRCULATING OVER THE GREAT BASIN THIS AFTERNOON.
MEANWHILE ANOTHER CLOSED LOW CIRCULATION IS FAINTLY VISIBLE
APPROACHING THE PACIFIC COAST OUT OF THE GULF OF ALASKA. MOST OF
THE FORECAST AREA SITS BETWEEN THESE TWO SYSTEMS...WITH THE
SOUTHEASTERN ZONES BEING BRUSHED WITH DEEPER MOISTURE FROM A
DEFORMATION REGION ON THE NORTHERN FLANK OF THE GREAT BASIN LOW.
REGIONAL RADAR INDICATES DENSEST CONCENTRATION OF AFTERNOON
SHOWERS IS DEVELOPING OVER THE SOUTHEAST WHERE AMBIENT AFTERNOON
INSTABILITY IS WORKING WITH THIS DEEPER MOISTURE TO PRODUCE
SOLIDLY SCATTERED SHOWERS. SOME SHOWERS ARE ALSO DEVELOPING OVER
THE REMAINDER OF THE FORECAST AREA...BUT COVERAGE IS LESS DENSE
AND IT IS QUESTIONABLE HOW MUCH FURTHER DEVELOPMENT WILL OCCUR
BEFORE SUNSET EFFECTIVELY ENDS FURTHER CONVECTIVE ACTIVITY THIS
EVENING. THUS A GENERAL EVENING FORECAST OF ISOLATED TO SCATTERED
SHOWERS WITH A SMALL THUNDERSTORM THREAT LOOKS GOOD FOR THIS
EVENING. OVERNIGHT TONIGHT A GENERAL CLEARING TREND WILL OCCUR OVER
MOST OF THE REGION...BUT THE APPROACH OF THE NEXT INCOMING WAVE
MAY ALLOW SOME INCREASING CIRRUS PARTICULARLY ACROSS THE CASCADES
AND THE BASIN SOUTH OF INTERSTATE 90.
FOR MEMORIAL DAY MODEL AGREEMENT IS GOOD AND PLAUSIBLE AGAINST
SATELLITE EXTRAPOLATION. THE FORECAST AREA WILL REMAIN BETWEEN THE
TWO AFOREMENTIONED WEATHER SYSTEMS...HOWEVER...THE AIR MASS WILL
ONCE AGAIN DESTABILIZE DURING THE AFTERNOON. DEPENDING ON MODEL
USED...WHICH IS APPARENTLY DUE TO MINOR DIFFS IN SURFACE DEW POINT
AND EXPECTED HIGH TEMPS...ANYWHERE FROM 300 TO 500 JOULES OF SB
CAPE WILL BE AVAILABLE FOR AFTERNOON CONVECTIVE DEVELOPMENT IN
GENERAL OVER THE FORECAST AREA. HOWEVER...IN THIS LOW SHEAR
SYNOPTIC DEAD ZONE THERE WILL BE NO SIGNIFICANT DYNAMIC SUPPORT TO
TRIGGER CONVECTION OR MAINTAIN ORGANIZED CELLS. THUS ISOLATED TO
SCATTERED PULSE TYPE HIT-AND-MISS STORMS ARE EXPECTED...WITH
TERRAIN PLAYING A DOMINANT ROLE IN CONVECTIVE INITIATION. WHILE
AT ANY PARTICULAR LOCATION MOST OF THE DAY WILL BE DRY WITH AT
LEAST PARTLY SUNNY SKIES...JUST ABOUT ANYWHERE IN THE FORECAST
AREA WILL BE SUBJECT TO THE RISK OF A BRIEF SHOWER OR STORM...WITH
THE BEST CHANCE IN THE MOUNTAIN ZONES. HIGH TEMPERATURES WILL TOP
OUT IN THE COMFORTABLE BUT STILL COOLER THAN AVERAGE RANGE.
/FUGAZZI
MONDAY NIGHT THROUGH WEDNESDAY...THE MODEL SOLUTIONS HAVE TRENDED
INTO MUCH CLOSER ALIGNMENT FOR THE MIDDLE SECTION OF THE FORECAST
TODAY WHEN COMPARED TO THIS TIME YESTERDAY. AS A RESULT...THE
CONFIDENCE IN TWO INTERVALS OF FAIRLY WET CONDITIONS ON TUESDAY
AND AGAIN ON WEDNESDAY HAS BECOME FAIRLY HIGH. IN
ADDITION...CONFIDENCE IN A CONTINUATION OF GENERALLY BELOW NORMAL
TEMPERATURES...EXCEPT IN THE VALLEY LOCATIONS IN THE FAR NORTHERN
ZONES ON TUESDAY...HAS INCREASED AS WELL.
BY MONDAY NIGHT...SHORT WAVE RIDGING WILL BE INCREASING ALONG THE
IDAHO PANHANDLE BETWEEN A SYSTEM DEPARTING THE FRONT RANGE OF THE
ROCKIES AND A SECOND SYSTEM THAT SHOULD THEN BE DIGGING DOWN THE
OREGON COAST. HOWEVER...MID-LEVEL COOLING IN ASSOCIATION WITH THE
SYSTEM OFF SHORE COMBINED WITH LOW LEVEL WARMING DUE TO GENERALLY
SOUTHERLY FLOW IN THE LOW LEVELS WILL ALLOW THE ATMOSPHERE TO
DESTABILIZE IN THE NORTH CASCADES...OKANOGAN VALLEY...AND OKANOGAN
HIGHLANDS THE MOST THROUGH MONDAY EVENING. EVEN ACROSS THE BASIN
AND SPOKANE AREAS...A RUMBLE OF THUNDER IS NOT OUT OF THE
QUESTION. HOWEVER...THINGS WILL STABILIZE QUICKLY OVERNIGHT...WITH
MOST AREAS REMAINING DRY FOR THE OVERNIGHT HOURS.
THE FIRST SYSTEM MOVES IN ON TUESDAY...WITH PRESSURE GRADIENT
DRIVEN EASTERLY FLOW INTO THE CASCADES. THIS COMBINED WITH A WELL-
DEFINED SOUTH TO NORTH MOVING WARM FRONT AND ITS ASSOCIATED LOW-
LEVEL DEFORMATION WILL MAKE RAIN LIKELY ALMOST EVERYWHERE BY
AFTERNOON. QPF AMOUNTS DUE TO UPSLOPE ENHANCEMENT WILL BE HIGHEST
FROM WENATCHEE TOWARD WINTHROP...WHERE AS MUCH AS HALF OF AN INCH
IS POSSIBLE...WHILE OTHER AREAS SHOULD GENERALLY RECEIVE LESS THAN
ONE QUARTER OF AN INCH. AHEAD OF THE WARM FRONT...SOME SUN IS
QUITE LIKELY ACROSS THE NORTHERN ZONES DURING THE FIRST HALF OF
THE DAY TUESDAY. THIS COMBINED WITH SURFACE CAPES FROM THE GFS OF
500-800 J/KG AND MUCAPES OF UP TO 1400 J/KG ALONG WITH SHEAR OF
20-30 KTS SEEMS LIKELY TO MAKE THE BEST CHANCE FOR ANY ENHANCED
THUNDER DEVELOPMENT FROM WINTHROP TO COLVILLE TO KELLOGG...THOUGH
A GARDEN VARIETY THUNDERSTORM IS POSSIBLE ANYWHERE GIVEN
WIDESPREAD WEAK INSTABILITY.
THE WARM FRONT PUSHES NORTH OF THE AREA TUESDAY NIGHT WITH SOME
LIMITED DRYING ACROSS THE CWA BEHIND IT. HOWEVER...BY
WEDNESDAY...THE MAIN MID-LEVEL 500 MB LOW SHIFTS INTO SOUTH
CENTRAL WASHINGTON PER THE MODEL CONSENSUS. THERE IS VERY GOOD
AGREEMENT ON THIS. WITH THIS SHIFT...MID-LEVEL TEMPERATURES COOL
INTO THE -23 TO -25C RANGE AND 1000-700 MB MUCAPE VALUES PUSH 1000
J/KG ACROSS THE EASTERN ZONES. IN ADDITION...STRONG 700-500 MB
DEFORMATION EXISTS AROUND THE NORTHERN PERIPHERY OF THE MID-LEVEL
LOW. THIS IN CONCERT WILL WEAK UPPER LEVEL FLOW AND EASTERLY LOW
LEVEL FLOW COULD ALLOW FOR SOME HEAVY SHOWERS THAT MOVE VERY
LITTLE DURING THE AFTERNOON HOURS...PARTICULARLY IN THE EAST
SLOPES OF THE CASCADES. QPF AMOUNTS HERE COULD AGAIN BE QUITE
HIGH IN GENERAL...WITH ANYWHERE THAT SITS UNDER A SHOWER BEING
FAIRLY IMPRESSIVE AS WELL. /FRIES
WEDNESDAY NIGHT THROUGH SUNDAY...THE INLAND NORTHWEST REMAINS IN
AN ACTIVE PATTERN...BEFORE A RELATIVE LULL BY NEXT WEEKEND.
TEMPERATURES ARE EXPECTED TO REMAIN BELOW NORMAL THROUGH
FRIDAY...BEFORE MODERATING CLOSER TO OR SLIGHT ABOVE NORMAL.
BETWEEN WEDNESDAY NIGHT AND FRIDAY AN UPPER LOW MIGRATES FROM THE
COAST TOWARD THE NORTHERN ROCKIES/UPPER GREAT BASIN...AND
EVENTUALLY INTO THE NORTHERN PLAINS. VORTICITY MAXIMA PIVOTING
AROUND THE LOW...IN CONJUNCTION WITH A DEFORMATION AXIS NEAR THE
EASTERN CWA AND SOME AFTERNOON INSTABILITY...WILL BRING A THREAT
OF SHOWERS THROUGH FRIDAY. THE HIGHEST RISK WILL BE TOWARD THE
EASTERN THIRD OF WASHINGTON AND NORTHERN IDAHO. GUIDANCE IS NOT
SHOWING AS MUCH INSTABILITY AS THEY HAVE BEEN...BUT IN GENERAL THE
PRECIPITATION THREAT WILL BE HIGHEST IN THE AFTERNOON/EVENING
HOURS. THUNDERSTORMS WILL BE A RISK WEDNESDAY AND EVENING AND
THURSDAY AFTERNOON/EVENING.
AT THE SAME TIME MODELS DEPICT ANOTHER SHORTWAVE BREAKING SOUTH
FROM THE GULF OF ALASKA AND CARVING OUT A LOW THAT DROPS DOWN THE
PACIFIC COAST BY SATURDAY. HOWEVER BY THIS TIME MODELS START TO
DIVERGE OVER HOW FAR SOUTH IT TRACKS...AS WELL AS WHERE AND HOW
QUICKLY IT COMES INLAND. SOME SOLUTIONS ARE FURTHER NORTH AND
QUICKER TO BRING THE LOW INLAND...DIRECTLY OVER OR JUST SOUTH OF
THE PACIFIC NORTHWEST...WITH HIGHER PRECIPITATION CHANCES FOR THE
REGION (MOST NOTABLY SOME RUNS OF THE ECMWF). OTHER SOLUTIONS KEEP
IT FURTHER SOUTH. AT THIS TIME MORE SOLUTIONS (INCLUDING THE
GFS/DGEX/GEM/GFS ENSEMBLE) KEEP IT FURTHER SOUTH AND THIS WILL BE
PREFERRED. THIS LEAVES THE INLAND NORTHWEST IN A WEST TO SOUTHWEST
FLOW WITH MINOR IMPULSES SLIPPING BY...IN A COMPARATIVELY DRIER
ATMOSPHERE. THE FORECAST WILL CONTINUE TO INDICATE A RISK FOR
SHOWERS AROUND THE NORTH AND EASTERN MOUNTAINS...ESPECIALLY IN THE
AFTERNOON HOURS NEXT WEEKEND. OTHERWISE RELATIVELY QUIETER WEATHER
CONDITIONS ARE FORECAST. HOWEVER GIVEN IT IS STILL SEVERAL DAYS
OUT...AN EYE WILL BE KEPT ON THE MODELS FOR TRENDS THAT MAY
SUGGEST THAT NEXT LOW WILL MOVE MORE DIRECTLY INTO THE REGION.
/JCOTE
&&
.AVIATION...
00Z TAFS...EVENING SCATTERED SHOWERS AND THUNDERSTORMS WILL
DECREASE AFTER SUNSET AND END OVER THE REGION BY 04Z TONIGHT.
GENERALLY PARTLY CLOUDY VFR CONDITIONS ARE EXPECTED OVERNIGHT WITH
MID LEVEL CONVECTIVE DEBRIS CLOUDS AND CIRRUS LAYERS. PATCHY FOG
IS POSSIBLE AROUND SUNRISE IN NORTHERN MOUNTAIN VALLEYS...BUT THIS
WILL BURN OFF BY 16Z. ON MONDAY THE AIR MASS WILL DESTABILIZE
AGAIN WITH ISOLATED TO WIDELY SCATTERED THUNDERSTORMS DEVELOPING.
BEST CHANCE OF THUNDERSTORMS WILL EXIST AT THE KPUW AND KLWS TAF
SITES AND OVER THE CASCADES...BUT A BRIEF THUNDERSTORM IS POSSIBLE
JUST ABOUT ANYWHERE IN THE FORECAST AREA. OUTSIDE OF THUNDERSTORM
CORES VFR CONDITIONS EXPECTED AT ALL TAF SITES. /MJF
&&
.PRELIMINARY POINT TEMPS/POPS...
SPOKANE 42 65 44 66 47 62 / 20 20 30 60 40 60
COEUR D'ALENE 37 65 41 69 45 64 / 30 20 30 60 40 60
PULLMAN 40 60 42 65 46 61 / 40 30 30 60 40 50
LEWISTON 46 67 45 69 50 66 / 40 20 30 60 40 60
COLVILLE 39 71 42 74 45 68 / 20 20 30 60 50 70
SANDPOINT 39 65 41 69 44 64 / 20 20 30 60 40 70
KELLOGG 36 59 38 66 42 61 / 40 30 40 60 40 60
MOSES LAKE 44 70 45 67 47 66 / 20 20 50 70 40 70
WENATCHEE 47 70 49 65 49 64 / 20 30 50 80 30 60
OMAK 44 71 46 71 49 68 / 20 30 50 80 40 80
&&
.OTX WATCHES/WARNINGS/ADVISORIES...
ID...NONE.
WA...NONE.
&&
Hazardous weather outlook, May 29, 4:49 AM PST, 10 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SPOKANE WA
549 AM PDT SUN MAY 29 2011
IDZ001>004-WAZ036>038-042-043-301300-
NORTHERN PANHANDLE-COEUR D'ALENE AREA-IDAHO PALOUSE-
CENTRAL PANHANDLE MOUNTAINS-SPOKANE AREA-NORTHEAST MOUNTAINS-
OKANOGAN HIGHLANDS-EAST SLOPES NORTHERN CASCADES-OKANOGAN VALLEY-
549 AM PDT SUN MAY 29 2011
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH IDAHO...
NORTH CENTRAL WASHINGTON AND NORTHEAST WASHINGTON.
.DAY ONE...TODAY AND TONIGHT
RIVERS WILL REMAIN HIGH TODAY AND TONIGHT WITH SEVERAL MAIN STEM
RIVERS EXPECTED TO REMAIN ABOVE FLOOD STAGE. SMALL STREAM RIVER
FLOODING WILL REMAIN POSSIBLE IN STEVENS AND FERRY COUNTIES FROM
HEAVY RAINFALL THAT FELL THURSDAY.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY
THE SPRING MELT WILL CONTINUE OVER THE MOUNTAINS OF THE INLAND
NORTHWEST...AND RIVERS WILL REMAIN HIGH. ADDITIONAL SHOWER
ACTIVITY NEXT WEEK WILL ALSO CONTRIBUTE TO RIVER RISES.
IDZ026-027-WAZ031>035-041-044-301300-
LEWISTON AREA-LEWIS AND SOUTHERN NEZ PERCE COUNTIES-
NORTHEAST BLUE MOUNTAINS-LOWER GARFIELD AND ASOTIN COUNTIES-
WASHINGTON PALOUSE-MOSES LAKE AREA-UPPER COLUMBIA BASIN-
WENATCHEE AREA-WATERVILLE PLATEAU-
549 AM PDT SUN MAY 29 2011
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
IDAHO...CENTRAL WASHINGTON...EAST CENTRAL WASHINGTON...NORTH
CENTRAL WASHINGTON AND SOUTHEAST WASHINGTON.
.DAY ONE...TODAY AND TONIGHT
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
In the hours before
Local storm report, May 29, 10:43 AM PST, 4 hours 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPOKANE WA
1143 AM PDT SUN MAY 29 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1200 PM FLOOD 8 SE NORTHPORT 48.85N 117.63W
05/28/2011 STEVENS WA TRAINED SPOTTER
DEEP LAKE IN STEVENS COUNTY FLOODED OVER ON TO DEEP LAKE
BOUNDARY ROAD ON THE NORTH END OF THE LAKE. SIX INCHES OF
WATER WAS REPORTEDLY OVER THE ROAD AND HAS SINCE DROPPED
BACK TO WITHIN ITS BANKS. SINCE MAY 26...SMALL CREEKS
INTO THE LAKE HAVE POORED OVER THEIR BANKS AND FLOODED
FIELDS AND DRIVEWAYS LEADING TO HOMES IN THE AREA. NO
PROPERTY DAMAGE HAS BEEN REPORTED.
&&
VAN HORNSpecial weather statement, May 29, 1:44 PM PST, 1 hour 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPOKANE WA
244 PM PDT SUN MAY 29 2011
WAZ033-292230-
WHITMAN WA-
244 PM PDT SUN MAY 29 2011
THE NATIONAL WEATHER SERVICE IN SPOKANE HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY FOR...
SOUTHWESTERN WHITMAN COUNTY IN EASTERN WASHINGTON
UNTIL 330 PM PDT
AT 240 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 9 MILES SOUTHWEST OF LA CROSSE..MOVING SOUTHWEST
AT 15 MPH.
HAIL UP TO THE SIZE OF PENNIES IS EXPECTED WITH THIS STORM...ALONG
WITH HEAVY RAIN.
LOCATIONS IMPACTED INCLUDE...
RURAL SOUTHWESTERN WHITMAN COUNTY...
WEAK ROTATION WAS INDICATED ON RADAR WITH THIS STORM. THIS STORM
MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV
STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 4658 11822 4662 11821 4664 11823 4673 11825
4678 11807 4677 11805 4679 11803 4670 11793
4655 11817
TIME...MOT...LOC 2144Z 062DEG 11KT 4672 11805
FRIESSpecial weather statement, May 29, 2:44 PM PST, 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPOKANE WA
344 PM PDT SUN MAY 29 2011
IDZ003-026-WAZ031>033-292345-
WHITMAN WA-NEZ PERCE ID-LATAH ID-GARFIELD WA-ASOTIN WA-
344 PM PDT SUN MAY 29 2011
THE NATIONAL WEATHER SERVICE IN SPOKANE HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY FOR...
SOUTHEASTERN WHITMAN COUNTY IN EASTERN WASHINGTON
WEST CENTRAL NEZ PERCE COUNTY IN NORTH CENTRAL IDAHO
SOUTHWESTERN LATAH COUNTY IN THE PANHANDLE OF IDAHO
ASOTIN COUNTY IN SOUTHEAST WASHINGTON
GARFIELD COUNTY IN SOUTHEAST WASHINGTON
UNTIL 445 PM PDT
AT 336 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM SOUTH OF PULLMAN NEAR COLTON AND UNIONTOWN THIS
STORM WAS MOVING TO THE SOUTHWEST AT 15 MPH.
HAIL UP TO THE SIZE OF PENNIES IS EXPECTED WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
UNIONTOWN...
WEAK ROTATION WAS INDICATED ON RADAR WITH THIS STORM. THIS STORM
MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV
STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.
LAT...LON 4603 11761 4633 11762 4634 11768 4646 11775
4648 11787 4659 11786 4679 11714 4644 11681
4632 11694 4632 11703 4630 11698 4627 11698
4599 11725 4599 11755
TIME...MOT...LOC 2242Z 180DEG 0KT 4653 11709
RPSpecial weather statement, May 29, 2:55 PM PST, 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPOKANE WA
355 PM PDT SUN MAY 29 2011
IDZ026-027-300000-
LEWIS ID-NEZ PERCE ID-
355 PM PDT SUN MAY 29 2011
THE NATIONAL WEATHER SERVICE IN SPOKANE HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY FOR...
EAST CENTRAL NEZ PERCE COUNTY IN NORTH CENTRAL IDAHO
LEWIS COUNTY IN NORTH CENTRAL IDAHO
UNTIL 500 PM PDT
AT 342 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR OROFINO..MOVING SOUTHWEST AT 20 MPH.
HAIL UP TO THE SIZE OF PENNIES IS EXPECTED WITH THIS STORM.
WEAK ROTATION WAS INDICATED ON RADAR WITH THIS STORM. THIS STORM
MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV
STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LOCATIONS IMPACTED INCLUDE...
CRAIGMONT...
CULDESAC...
WINCHESTER...
IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.
LAT...LON 4654 11678 4654 11644 4651 11644 4650 11638
4642 11630 4642 11620 4634 11613 4617 11636
4620 11642 4619 11645 4613 11647 4611 11650
4608 11650 4605 11654
TIME...MOT...LOC 2253Z 058DEG 17KT 4639 11628
RPSpecial weather statement, May 29, 3:26 PM PST, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPOKANE WA
426 PM PDT SUN MAY 29 2011
WAZ033-300030-
WHITMAN WA-SPOKANE WA-
426 PM PDT SUN MAY 29 2011
THE NATIONAL WEATHER SERVICE IN SPOKANE HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY FOR...
SOUTH CENTRAL SPOKANE COUNTY IN EASTERN WASHINGTON
NORTHEASTERN WHITMAN COUNTY IN EASTERN WASHINGTON
UNTIL 530 PM PDT
AT 418 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 7 MILES NORTHEAST OF OAKESDALE..MOVING SOUTHWEST
AT 15 MPH.
HAIL UP TO THE SIZE OF PENNIES IS EXPECTED WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
OAKESDALE AND ROSALIA...
WEAK ROTATION HAS OCCURRED WITH PAST STORMS IN THE AREA TODAY.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.
LAT...LON 4724 11785 4726 11761 4728 11757 4733 11717
4722 11703 4713 11704 4675 11729
TIME...MOT...LOC 2325Z 049DEG 13KT 4720 11719
RPFunnel Cloud, Whitman
- When
- May 29, 3:26 PM PST to 3:33 PM PST
- Where
- Whitman County, 0.9 mi N of Johnson to 2.76 mi SE of Garrison
- Reported by
- Trained Spotter
- Coordinates
- 46.643, -117.127
Several trained spotters viewed a large rope-like funnel cloud attached to a storm that moved from approximately five miles north of Colton toward the town of Pullman.
- Funnel Cloud
- A rotating column of cloud extending from a thunderstorm that did not reach the ground.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornado and Damaging Winds in Michigan, May 29, 20112 injured · $30 million · EF0 · 8 events
- Hail and Damaging Winds in Iowa, May 29, 20111 death · $15,000 · 1 in hail · 13 events
- Heat in Mississippi, May 29, 20111 death · 1 event
- Hail and Damaging Winds in Ohio, May 29, 20115 injured · $526,000 · 1.75 in hail · 18 events
- Tornado and Damaging Winds in Michigan, May 29, 2011$233,000 · EF1 · 35 events
- Wildfire in Texas, May 29 to 30, 20113 injured · $800,000 · 1 event
- Hail and Damaging Wind in Kansas, May 29, 2011$1.1 million · 2 in hail · 10 events
- Flash Flooding and Flooding in Illinois, May 29, 2011$555,000 · 1 in hail · 17 events
- Wildfire in Texas, May 29 to 30, 2011$800,000 · 1 event
- Damaging Winds in New York, May 29, 2011$184,000 · 56 kt wind · 19 events
- Hail and Damaging Wind in Nebraska, May 29, 2011$365,000 · 1.75 in hail · 4 events
- Hail and Damaging Winds in Iowa, May 29, 2011$148,000 · 1.5 in hail · 19 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 303549.